Alert archive / Tennessee / Flash Flood Warnings in 1998

Flash Flood Warning 59, NWS Nashville, TN

June 4, 1998Rutherford County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jun 4, 1998, 10:20 AM CDT for Rutherford County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 4, 1998, 10:20 AM CDT (15:20 UTC)
Expired
Jun 4, 1998, 1:20 PM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Whole counties

County Rutherford County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 3.3 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 1998-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1318 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 1998-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1318 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
527 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 041517
FFWBNA
TNC149-041820-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1020 AM CDT THU JUN 4 1998

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  RUTHERFORD COUNTY IN MIDDLE TENNESSEE

* UNTIL 120 PM CDT

* AT 1010 AM CDT...HEAVY AMOUNTS OF RAIN HAVE FALLEN ACROSS THE
AREA THIS MORNING AND AN ADDITIONAL ONE TO TWO INCHES IS POSSIBLE
OVER THE NEXT HOUR OR SO.  MANY ROADS WILL LIKELY BECOME
IMPASSABLE ALONG WITH CREEKS AND STREAMS SWELLING OUT OF THEIR
BANKS... ESPECIALLY ACROSS THE NORTHERN PART OF THE COUNTY.

DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD!

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 9:15 AM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 4, 9:15 AM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
915 AM CDT THU JUN 4 1998

OVERALL, CURRENT FCST LOOKS GOOD (ESPECIALLY WITH HIGH POPS NORTH
AND EAST). EXPECT SOME AFTERNOON SUNSHINE AFTER RAIN AREA PASSES
BY (ESPECIALLY OVER OUR SWRN COUNTIES). 12Z RAOB INDICATES
VERY UNSTABLE AMS STILL IN PLACE AND IF AFTERNOON TEMPS REACH
80 TO 85 DEGS (AS THEY SHOULD) WE WILL PROBABLY SEE AT LEAST
SOME SCTD CONVECTION DEVELOP. HOWEVER, MIGHT CONSIDER LOWERING
POPS MORE INTO 40-50% RANGE FOR THIS AFTERNOON IN AREAS WHERE
MORNING CONVECTION HAS ALREADY PASSED THROUGH AND INCREASING POPS
WHERE RAIN AND STORMS ARE CURRENTLY MOST PREVALENT.

1 HR FFG VALUES ARE CURRENTLY RUNNING AS LOW AS 1.3 INCHES IN SOME
LOCATIONS, AND FLASH FLOOD THREAT WILL BE INCREASING WITH EACH
WAVE OF TSTMS THAT PASSES THROUGH. BASED ON CURRENT INSTABILITY
ALREADY IN PLACE (CAPES NEAR 3000 J/KG), EXPECT SVR TSTMS TO REMAIN
A PSBLTY THROUGH THE DAY (ESPECIALLY WHERE SUNSHINE POPS OUT).

MAY HAVE TROUBLE REACHING CURRENT FCST MAX TEMPS OVER NRN AREAS,
WHERE CLOUDS SHOULD BE THICKEST TDY AND MIGHT CONSIDER GOING MORE
WITH A FCST OF 80 TO 85 DEGS IN BNA AREA TO GIVE FCST A LITTLE MORE
"BREATHING ROOM".

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 6:20 AM CDTSevere Thunderstorm WarningOHXDavidson35 min
Jun 4, 6:28 AM CDTSevere Thunderstorm WarningOHXWilliamson32 min
Jun 4, 6:32 AM CDTSevere Thunderstorm WarningOHXFranklin33 min
Jun 4, 6:37 AM CDTSevere Thunderstorm WarningOHXCheatham33 min
Jun 4, 6:41 AM CDTSevere Thunderstorm WarningOHXWilson49 min
Jun 4, 6:46 AM CDTTornado WarningOHXDavidson34 min
Jun 4, 6:51 AM CDTSevere Thunderstorm WarningOHXRobertson, Sumner49 min
Jun 4, 6:59 AM CDTSevere Thunderstorm WarningOHXWilliamson51 min
Jun 4, 9:53 AM CDTFlash Flood WarningOHXDavidson, Williamson3 hr
Jun 4, 1:41 PM CDTSevere Thunderstorm WarningOHXFranklin, Lincoln34 min

Nearby

Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.